Alert archive / Montana / Wind Advisories in 2022
Wind Advisory 4, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Apr 11, 2022, 3:17 AM MDT for Flathead County, Lake County, Sanders County, Montana. It took effect at Apr 11, 2022, 9:00 AM MDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2022, 3:17 AM MDT (09:17 UTC)
- In effect from
- Apr 11, 2022, 9:00 AM MDT
- Expired
- Apr 11, 2022, 4:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Missoula, MT
Counties Flathead County, MT, Lake County, MT, Sanders County, MT
The radar
The Missoula radar (KMSX), 98 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 9.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1492 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
785 WWUS75 KMSO 110917 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 317 AM MDT Mon Apr 11 2022 MTZ002-120930- /O.CAN.KMSO.WI.Y.0003.000000T0000Z-220411T2200Z/ /O.NEW.KMSO.WI.Y.0004.220411T1500Z-220411T2200Z/ /O.CON.KMSO.HW.W.0002.220411T2200Z-220412T1500Z/ West Glacier Region- 317 AM MDT Mon Apr 11 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 4 PM MDT THIS AFTERNOON... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM MDT TUESDAY... * WHAT...For the High Wind Warning, northeast winds 25 to 35 mph with gusts up to 50 mph expected, except 35 to 45 mph with gusts to 65 mph between Ferndale and Swan Lake. For the Wind Advisory, east winds 20 to 30 mph with gusts up to 35 mph expected. * WHERE...Bad Rock Canyon, Essex, Highway 83 Bigfork to Swan Lake, Marias Pass, and Polebridge. * WHEN...For the High Wind Warning, from 4 PM this afternoon to 9 AM MDT Tuesday. For the Wind Advisory, from 9 AM this morning to 4 PM MDT this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ003-120930- /O.CAN.KMSO.WI.Y.0003.000000T0000Z-220411T2200Z/ /O.NEW.KMSO.WI.Y.0004.220411T1500Z-220411T2000Z/ /O.EXT.KMSO.HW.W.0002.220411T2000Z-220412T1500Z/ Flathead/Mission Valleys- 317 AM MDT Mon Apr 11 2022 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 2 PM MDT THIS AFTERNOON... ...HIGH WIND WARNING NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 AM MDT TUESDAY... * WHAT...For the High Wind Warning, northeast winds 35 to 45 mph with gusts up to 55 mph expected. Gusts up to 70 mph east of Highways 206, 35 and 209, and also east side of Flathead Lake. For the Wind Advisory, east winds 20 to 30 mph with gusts up to 35 mph expected. * WHERE...Flathead Lake, Flathead Valley, Mission Valley, and Polson. * WHEN...For the High Wind Warning, from 2 PM this afternoon to 9 AM MDT Tuesday. For the Wind Advisory, from 9 AM this morning to 2 PM MDT this afternoon. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ001-120930- /O.CON.KMSO.HW.W.0002.220411T2200Z-220412T1500Z/ Kootenai/Cabinet Region- 317 AM MDT Mon Apr 11 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 9 AM MDT TUESDAY... * WHAT...Northeast winds 35 to 45 mph with gusts up to 70 mph expected east of Highway 93 from the Canadian Border to Whitefish. Elsewhere expect northeast winds 15 to 35 mph with gusts up to 55 mph. * WHERE...Highway 2 Kalispell to Libby, Highway 37 Eureka to Libby, Highway 56 Bull Lake Road, and Highway 93 Eureka to Whitefish. * WHEN...From 4 PM Monday to 9 AM MDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ004-120930- /O.CON.KMSO.HW.W.0002.220411T2300Z-220412T1200Z/ Lower Clark Fork Region- 317 AM MDT Mon Apr 11 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 6 AM MDT TUESDAY... * WHAT...Northeast winds 15 to 35 mph with gusts up to 55 mph expected. * WHERE...Evaro Hill, Highway 200 Thompson Falls to Plains, Highway 200 Trout Creek to Heron, and I-90 Lookout Pass to Haugan. * WHEN...From 5 PM Monday to 6 AM MDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ005-120600- /O.CON.KMSO.HW.W.0002.220411T2000Z-220412T0600Z/ Missoula/Bitterroot Valleys- 317 AM MDT Mon Apr 11 2022 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT MDT TONIGHT... * WHAT...Northeast winds 25 to 35 mph with gusts up to 55 mph expected in the Missoula Valley. Northeast wind 35 to 45 mph with gusts to 60 mph in the Rattlesnake area. North winds 25 to 35 mph in the Bitterroot Valley developing late. * WHERE...Missoula/Bitterroot Valleys. * WHEN...From 2 PM Monday to midnight MDT Monday night. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
1 follow-up statement
027 WWUS75 KMSO 112159 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 359 PM MDT Mon Apr 11 2022 MTZ002-121500- /O.EXP.KMSO.WI.Y.0004.000000T0000Z-220411T2200Z/ /O.CON.KMSO.HW.W.0002.220411T2200Z-220412T1500Z/ West Glacier Region- 359 PM MDT Mon Apr 11 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT TUESDAY... ...WIND ADVISORY WILL EXPIRE AT 4 PM MDT THIS AFTERNOON... * WHAT...Northeast winds 25 to 35 mph with gusts up to 50 mph expected, except 35 to 45 mph with gusts to 65 mph between Ferndale and Swan Lake. * WHERE...Bad Rock Canyon, Essex, Highway 83 Bigfork to Swan Lake, Marias Pass, and Polebridge. * WHEN...Through 9 AM MDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ003-121500- /O.CON.KMSO.HW.W.0002.000000T0000Z-220412T1500Z/ Flathead/Mission Valleys- 359 PM MDT Mon Apr 11 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT TUESDAY... * WHAT...For the High Wind Warning, northeast winds 35 to 45 mph with gusts up to 55 mph expected. Gusts up to 70 mph east of Highways 206, 35 and 209, and also east side of Flathead Lake. * WHERE...Flathead Lake, Flathead Valley, Mission Valley, and Polson. * WHEN...For the High Wind Warning, from 2 PM this afternoon to 9 AM MDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ001-121500- /O.CON.KMSO.HW.W.0002.220411T2200Z-220412T1500Z/ Kootenai/Cabinet Region- 359 PM MDT Mon Apr 11 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 AM MDT TUESDAY... * WHAT...Northeast winds 35 to 45 mph with gusts up to 70 mph expected east of Highway 93 from the Canadian Border to Whitefish. Elsewhere expect northeast winds 15 to 35 mph with gusts up to 55 mph. * WHERE...Highway 2 Kalispell to Libby, Highway 37 Eureka to Libby, Highway 56 Bull Lake Road, and Highway 93 Eureka to Whitefish. * WHEN...From 4 PM Monday to 9 AM MDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ004-121200- /O.CON.KMSO.HW.W.0002.220411T2300Z-220412T1200Z/ Lower Clark Fork Region- 359 PM MDT Mon Apr 11 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MDT TUESDAY... * WHAT...Northeast winds 15 to 35 mph with gusts up to 55 mph expected. * WHERE...Evaro Hill, Highway 200 Thompson Falls to Plains, Highway 200 Trout Creek to Heron, and I-90 Lookout Pass to Haugan. * WHEN...From 5 PM Monday to 6 AM MDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ MTZ005-120600- /O.CON.KMSO.HW.W.0002.000000T0000Z-220412T0600Z/ Missoula/Bitterroot Valleys- 359 PM MDT Mon Apr 11 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * WHAT...Northeast winds 25 to 35 mph with gusts up to 55 mph expected in the Missoula Valley. Northeast wind 35 to 45 mph with gusts to 60 mph in the Rattlesnake area. North winds 25 to 35 mph in the Bitterroot Valley developing late. * WHERE...Missoula/Bitterroot Valleys. * WHEN...From 2 PM Monday to midnight MDT Monday night. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Apr 11, 3:00 AM MDT, 17 minutes earlier.
Area forecast discussion, Apr 11, 3:00 AM MDT, 17 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
300 AM MDT Mon Apr 11 2022
.DISCUSSION...
The complex and high-impact wind event and winter
storm remain on track beginning today and continuing through
Tuesday.
A slow-moving circulation developed over Flathead Lake overnight,
resulting in snow accumulations, especially on the east side of
Flathead Lake, along Highway 35 through Creston. Impacts from this
area of snow will linger through the morning commute so a winter
weather advisory has been issued.
An easterly pressure gradient is developing in western Montana
which will strengthen today and tonight resulting in a rare April
easterly wind event. By 8 pm this evening, the HREF ensemble mean
shows widespread wind gusts from Missoula north to the Canadian
border of 40-50 mph. The west slopes of north-south-oriented
mountain ranges, such as the Mission Mountains, show even stronger
winds of over 60 mph. High wind warnings remain in effect.
Falling trees are expected and power outages are possible.
Snow will also impact much of the region and the approaching low
pressure system is already producing snow at low elevations in
Oregon. The track of the low remains favorable for impactful snow
throughout most of Idaho County, southern Ravalli County, Lemhi
County, and Granite/Deer lodge/Powell/Silver Bow counties, which
all have either a winter storm warning or winter weather advisory
in effect from this afternoon through Tuesday morning. The
combination of a refreeze on roadways, snow intensities of at
least 1-2 inches per hour, and/or gusty winds will cause difficult
travel conditions. Most of the warned areas have a high (greater
than 80 percent) probability of 4-6 inches of snow, and locations
along the Divide including Homestake/MacDonald passes and Butte
have a greater than 80 percent probability of over 8 inches of
snow by Tuesday morning.
Low pressure will pass to the east during Tuesday, leaving most
places with high temperatures in the low 30s or colder and
decreasing snow showers.
An active weather pattern remains for the rest of the week with
below-average temperatures and increasing snow chances to end the
week.
&&
.AVIATION...An organized area of snow showers will continue to
impact the Flathead Valley through at least 11/1200Z, with
visibility reductions of 1/2SM or less at times for KGPI. A closed
low pressure system will track across eastern Oregon this
afternoon, reaching north-central Idaho by 12/0000Z. Strong and
potentially damaging northeast-east winds will develop across
northwest Montana and the Missoula valley by 11/2100Z and will
continue through 12/1200Z. Widespread snow will impact north-
central Idaho and southwest Montana this afternoon into Tuesday
morning, where winter storm warnings remain in effect.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...Winter Storm Warning from 4 PM this afternoon to noon MDT
Tuesday Butte/Blackfoot Region.
Winter Storm Warning from 3 PM this afternoon to noon MDT
Tuesday Bitterroot/Sapphire Mountains.
High Wind Warning from 2 PM this afternoon to midnight MDT
tonight Missoula/Bitterroot Valleys.
Winter Weather Advisory from 3 PM this afternoon to 9 AM MDT
Tuesday Missoula/Bitterroot Valleys.
High Wind Warning from 5 PM this afternoon to 6 AM MDT Tuesday
Lower Clark Fork Region.
High Wind Warning from 2 PM this afternoon to 9 AM MDT Tuesday
Flathead/Mission Valleys.
Winter Weather Advisory until 9 AM MDT this morning
Flathead/Mission Valleys.
Wind Advisory from 9 AM this morning to 2 PM MDT this afternoon
Flathead/Mission Valleys.
High Wind Warning from 4 PM this afternoon to 9 AM MDT Tuesday
West Glacier Region.
Wind Advisory from 9 AM this morning to 4 PM MDT this afternoon
West Glacier Region.
High Wind Warning from 4 PM this afternoon to 9 AM MDT Tuesday
Kootenai/Cabinet Region.
Winter Weather Advisory from 6 PM this evening to 9 AM MDT
Tuesday Potomac/Seeley Lake Region.
ID...Winter Storm Warning from 6 PM this evening to noon MDT Tuesday
Eastern Lemhi County...Western Lemhi County.
Winter Weather Advisory from 2 PM this afternoon to 11 PM PDT
this evening Northern Clearwater Mountains.
Winter Storm Warning from 2 PM this afternoon to 11 AM PDT
Tuesday Lower Hells Canyon/Salmon River Region.
Winter Storm Warning from 2 PM this afternoon to 11 AM PDT
Tuesday Southern Clearwater Mountains.
Winter Storm Warning from 2 PM this afternoon to 11 AM PDT
Tuesday Orofino/Grangeville Region.
&&The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 1:39 AM MDT | Winter Weather Advisory | MSO | Flathead, Lake, Sanders | 7 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.